Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 18, 2021, 1:35 AM PDT. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 1:35 AM PDT (08:35 UTC)
- Expired
- Aug 18, 2021, 2:00 AM PDT
- In force
- 25 min
- Issued by
- NWS Elko, NV
- Hail
- 0.00 in
- Wind
- 40
The radar
The Salt Lake City radar (KMTX), 238 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3427 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WWUS85 KLKN 180835
SPSLKN
Special Weather Statement
National Weather Service Elko NV
135 AM PDT Wed Aug 18 2021
NVZ035-180900-
White Pine County NV-
135 AM PDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of eastern White Pine
County through 200 AM PDT...
At 135 AM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Partoun, or 36 miles southeast of Schellbourne,
moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of eastern White Pine
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3946 11407 3954 11416 3966 11405 3947 11405
TIME...MOT...LOC 0835Z 228DEG 24KT 3957 11405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
86What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 17, 9:02 PM PDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 17, 9:02 PM PDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Elko NV 902 PM PDT Tue Aug 17 2021 .SYNOPSIS...Breezy conditions continue overnight along with some isolated showers and thunderstorms. Much cooler temperatures are expected tonight through Thursday as well as some showers and isolated thunderstorms, mainly in eastern Nevada. && .UPDATE...While winds will remain gusty in areas into the early night, in general they have decreased to below Warning criteria as the Relative Humidity rises as well. Therefore the Red Flag Warnings have been cancelled. Updated the FWF. Also issued an SPS for some possible local areas of frost on Wednesday night through Thursday morning. && .PREV DISCUSSION... /ISSUED AT 510 PM / SYNOPSIS...Strong winds continue this evening along with some isolated showers and thunderstorms. Much cooler temperatures are expected tonight through Thursday as well as some showers and isolated thunderstorms, mainly in eastern Nevada. UPDATE...Updated the forecast to expire out the Heat Advisory for southeastern Elko County with cooler air expected behind the cold front. PREV DISCUSSION... /ISSUED AT 440 PM / SYNOPSIS...Strong winds continue this evening along with some isolated showers and thunderstorms. Much cooler temperatures are expected tonight through Thursday as well as some showers and isolated thunderstorms, mainly in eastern Nevada. SHORT TERM...Tonight through Thursday afternoon. A strong cold front is moving across Nevada and is currently moving into White Pine and northern Nye counties as it makes its way southeastward. Widespread windy conditions are in place and Red Flag Warnings remain in effect through the evening as the winds remain elevated before they diminish overnight. Blowing dust is occurring from the winds, though it is hard to distinguish the dust from the haze and smoke. Some thunderstorms have formed ahead of and along the front and some strong storms still remain possible through the evening in southeastern White Pine County, especially around Great Basin National Park and the Snake Range. Not only will strong outflow winds be possible, but some heavier showers could occur there with a slight chance of some local flooding. Lows tonight will cool behind the cold front into the 40's, with some 30's in coldest valleys. There will be scattered showers overnight and into Wednesday morning in eastern Nevada and possibly even some isolated lightning strikes in White Pine County as a 565 mb upper Low starts to move across southern Idaho/northern Nevada. The trof continues to track through Nevada on Wednesday and into Wednesday night, bringing continued shower and isolated thunderstorm activity to mainly eastern Nevada, with best chance for stronger storms once again in the GBNP and the Snake Range, with possible moderate to heavy rain and local flooding. An almost 20 degree drop in high temperatures on Wednesday will make it feel like Fall, as highs will only be in the mid 60's to mid 70's on Wednesday. Even colder air funnels down in the northerly flow behind the trof and lows Wednesday night into Thursday morning will drop into the mid 30's through the mid 40's, with some locations even approaching freezing. An SPS will be issued later this evening to highlight a possible local frost threat. There may be one more day of shower and isolated thunderstorm activity in eastern Nevada on Thursday, all depending on how quickly the trof completely exits the state. By evening, however, drier air will be pushing in from the West. Below normal temperatures continue, with highs in the 70's to near 80. Areas of Haze continue Wednesday through Thursday, though the smoke is not anticipated at this time to be as low in visibility as recent days. LONG TERM...Thursday night through next Tuesday Friday, Saturday and Sunday: Dry conditions are expected Friday. A fast moving trof associated with a low crossing southern Idaho and northern Utah will cause scattered thunderstorms and rain showers Saturday afternoon and evening. Breezy conditions are possible during this time, too. A few rain showers are possible in northern Elko county Sunday with the rest of the CWA dry. Temperatures are forecasted to return to normal values this weekend. Monday and Tuesday: Southwesterly flow and dry conditions are forecasted for our CWA early next week as high pressure builds over the Southern Plains. Temperatures are forecasted to be slightly above normal for the start of next week. AVIATION...Smoke, haze, and blowing dust continue to impact visibility through the evening. Worst visibility is expected at KWMC, KEKO, and KBAM, where VIS will get down to 1-2SM at times. This will push down into KTPH and KELY overnight as northern Nevada stations see improvement. Strong gusty winds continue all stations this evening before tapering off tonight. Thunderstorms not expected on station, but will be in the vicinity of KELY this afternoon. FIRE WEATHER...RFW's continue all zones through 11pm tonight as strong gusty winds continue. Winds will decrease as the evening wares on and RH will be on the rise. A cooler and more moist air mass will be in place on Wednesday and Thursday, which will prevent any critical fire weather concerns as RH is on the rise and isolated to scattered showers occur, especially in eastern Nevada. There will be some isolated thunderstorms, with a mix of wet and dry expected. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 11 PM PDT this evening for Central Elko County-Central Nevada-Toiyabe-Eastern Elko County-Humboldt County-Quinn-Northern Nye County-Mojave-Southeastern Humboldt County and northern Lander County-W Elko County, N Eureka and Lander Counties N of I80-White Pine and Northeast Nye Counties. && 90
In the hours before
Special weather statement, Aug 17, 7:53 PM PDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Elko NV
753 PM PDT Tue Aug 17 2021
NVZ035-180330-
White Pine County NV-
753 PM PDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of southeastern White
Pine County through 830 PM PDT...
At 753 PM PDT, Doppler radar was tracking a strong thunderstorm near
Garrison, or 12 miles south of Baker, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern White
Pine County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3870 11417 3882 11426 3894 11405 3875 11405
TIME...MOT...LOC 0253Z 239DEG 46KT 3885 11405
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
90Special weather statement, Aug 17, 8:54 PM PDT, 4 hours 41 minutes before
Special Weather Statement National Weather Service Elko NV 854 PM PDT Tue Aug 17 2021 NVZ030-031-033>041-180600- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 854 PM PDT Tue Aug 17 2021 ...Local areas of frost are possible late Wednesday night through early Thursday morning... A much cooler air mass is moving into Nevada behind a cold front. Below normal temperatures will lead to some areas dropping into the 30's late Wednesday night through early Thursday morning. This could lead to some local areas of frost. Please consider covering any plants that are highly sensitive to the cold. Visit www.weather.gov/elko for the latest weather information. 90
Special weather statement, Aug 17, 8:58 PM PDT, 4 hours 37 minutes before
Special Weather Statement National Weather Service Elko NV 858 PM PDT Tue Aug 17 2021 NVZ030-031-033>041-191600- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 858 PM PDT Tue Aug 17 2021 ...Local areas of frost are possible late Wednesday night through early Thursday morning... A much cooler air mass is moving into Nevada behind a cold front. Below normal temperatures will lead to some areas dropping into the 30's late Wednesday night through early Thursday morning. This could lead to some local areas of frost. Please consider covering any plants that are highly sensitive to the cold. Visit www.weather.gov/elko for the latest weather information. Visit www.weather.gov/elko for the latest weather information. 90
Special weather statement, Aug 17, 10:26 PM PDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Elko NV
1026 PM PDT Tue Aug 17 2021
NVZ035-180600-
White Pine County NV-
1026 PM PDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of east central White
Pine County through 1100 PM PDT...
At 1026 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of McGill, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central White
Pine County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3916 11454 3924 11463 3955 11446 3930 11412
TIME...MOT...LOC 0526Z 222DEG 30KT 3926 11452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86Special weather statement, Aug 17, 11:05 PM PDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Elko NV
1105 PM PDT Tue Aug 17 2021
NVZ035-180630-
White Pine County NV-
1105 PM PDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of east central White
Pine County through 1130 PM PDT...
At 1105 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Partoun, or 26 miles north of Baker, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central White
Pine County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3920 11421 3933 11435 3966 11413 3958 11404
3925 11405
TIME...MOT...LOC 0605Z 231DEG 22KT 3940 11411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86Special weather statement, Aug 18, 1:35 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
135 AM PDT Wed Aug 18 2021
NVZ035-180900-
White Pine County NV-
135 AM PDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of eastern White Pine
County through 200 AM PDT...
At 135 AM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Partoun, or 36 miles southeast of Schellbourne,
moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of eastern White Pine
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3946 11407 3954 11416 3966 11405 3947 11405
TIME...MOT...LOC 0835Z 228DEG 24KT 3957 11405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:53 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 17, 10:26 PM PDT | Special Weather Statement | LKN | White Pine | 34 min |
| Aug 17, 11:05 PM PDT | Special Weather Statement | LKN | 25 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.